High Wind, Hall
- When
- January 11, 3:11 AM CST
- Where
- Hall forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.531, -100.681 (the zone’s center; the record gives no point)
Two separate wind gusts to 61 mph were measured in the far southeast Texas Panhandle early this morning following a strong cold front. No damage was reported.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LUB wrote it up.
Two separate wind gusts to 61 mph were measured in the far southeast Texas Panhandle early this morning following a strong cold front. No damage was reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jan 10, 10:57 PM CST, 4 hours 14 minutes earlier.
Area Forecast Discussion National Weather Service Lubbock TX 1057 PM CST Wed Jan 10 2018 .AVIATION... Strongest portion of upper low edging east into southwest Oklahoma with weak deformation band extending southwest through KCDS but gradually pulling away. Strong cold front will move southward early Thursday - stayed close to latest HRRR timing slightly quicker than previous forecast. Surface wind speeds and pressure rises appear strong enough to add at least a light visibility restriction from blowing dust at KLBB Thursday. Also seeing indication among short term solutions of possible MVFR cloud layer settling across the area late tonight and early Thursday - so added this as well. RMcQueen && .PREV DISCUSSION... /issued 239 PM CST Wed Jan 10 2018/ DISCUSSION... Winds and dust are finally beginning to increase across the western part of the forecast area as a strong storm system is working eastward across New Mexico. This storm system is stronger, a bit slower, and a bit further south than previously anticipated with the slower onset of gusty winds one of the parameters affected. This scenario has also brought precipitation much further south as well with rain and high-elevation snow from the Sangre de Cristo range southward into northern Chihuahua and now the development of elevated convection across southeastern New Mexico. Hi-res models seem to have a pretty good handle on the winds and precipitation evolution through the next few hours with this elevated convection, including the potential for some thunder, moving eastward across the western forecast area before becoming detached from the main lift and dissipating. Meanwhile stronger winds associated with the ejection of a mid-level speed max from the western Permian Basin to the Rolling Plains will continue to support advisory level wind speeds to the west and southwest of Lubbock through sunset. Further north across the northern half of this afternoon's advisory area winds may struggle to reach that level, but with the proximity of the elevated convection and the threat for some wind gusts that it brings, we will keep this advisory going as-is through its 6 PM expiration. Sunset will then begin to limit the downward momentum transport, but a tight pressure gradient will keep winds on the breezy side through the night. As the main storm system moves over eastern New Mexico and then the western Panhandle later tonight a strong cold front will move southward down the High Plains. Arrival into the forecast area should be around 08z with its egress by 15z. The highly-dynamic nature to the scenario supports advisory level winds behind the front persisting through much of the day Thursday and will hoist another advisory to account for that. The southwest part of the area will likely escape the advisory level winds as the pressure gradient and low level speed max favor areas along and east of the I-27 corridor. Finally, upper level forcing may continue with and behind the passage of the mid level trough as a strong upper level jet streak dives southward through New Mexico. This could support light convective precipitation moving southeastward into the western sections of the forecast area late tonight. Beyond Thursday, the pattern reverts to one familiar this winter, that of a western ridge and eastern trough. This will bring fair and seasonally cool to cold temperatures through the weekend. By Tuesday the upper ridge over the western continental U.S. remains progged to de-amplify and move eastward with some embedded energy just ahead of this ridge possibly generating light precipitation across the southeast in the Tuesday/Wednesday time frame. However, there is no clear signal in the models at this time, that signal looking better for areas to our east and southeast. Will maintain a dry forecast through the period. && .LUB WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 3 AM to 3 PM CST Thursday for TXZ021>032- 035>038-043-044. && 99/99/05
Hazardous Weather Outlook National Weather Service Lubbock TX 301 AM CST Thu Jan 11 2018 TXZ021>044-120915- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 301 AM CST Thu Jan 11 2018 This Hazardous Weather Outlook is for the South Plains...Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and Tonight Stout northerly winds behind an early morning cold front will affect the entire South Plains region today. The strongest winds, sustained at 35 to 45 mph, with gusts to 65 mph, will affect the southeast Texas Panhandle into the central Rolling Plains. A high wind warning is in effect until 3 pm generally along and east of a Tulia to Floydada to Dickens line. The remainder of the Texas Panhandle, Rolling Plains and much of the South Plains has a wind advisory in effect until 3 pm. Although much cooler, these strong and drying winds may elevated the fire danger. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Widespread hazardous weather is not expected at this time.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
917 PM CST WED JAN 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0916 PM WILDFIRE 4 NE PADUCAH 34.05N 100.24W
01/10/2018 U0 ACRE COTTLE TX SHERIFFS OFFICE
WEATHER SATELLITE OBSERVED HOT-SPOT, CONFIRMED WILD
GRASSFIRE FROM COTTLE S.O.
&&
EVENT NUMBER LUB1800003
MCQUEENThe national radar mosaic for the moment the first event began.
2 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2018Every state in 2018This day in weather historyWarnings in Texas, January 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 727927, 727926.